Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 240, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 2, 2000, 9:14 PM CDT for Champaign County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2000, 9:14 PM CDT (02:14 UTC)
- Expired
- Aug 2, 2000, 10:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Champaign County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 030215 SVRSPI ILC019-030300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 914 PM CDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1000 PM CDT * AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHAMPAIGN...MOVING SOUTHEAST AT 30 MPH. AT 910 PM...ILLINOIS STATE POLICE REPORTED A WIND GUST TO 60 MPH IN CHAMPAIGN. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMPAIGN/URBANA PHILO ST. JOSEPH SIDNEY BROADLANDS THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4024 8826 3990 8822 3990 8799 4025 8796 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:10 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 2, 9:10 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 910 PM CDT WED AUG 2 2000 WILL BE UPDATING ONLY FOR PCPN TRENDS AND EXPECTED RESULTS OVERNIGHT. BNDRY HAS NOT GONE THRU CWA AND IS CRNTLY NORTH OF A CMI TO UIN LINE. IF FRONT DOESN'T MOVE SOUTH OVERNIGHT...COULD BE ANOTHER INTERESTING DAY TOMORROW AFTERNOON. WILL JUST HAVE TO WAIT AND SEE. SO WILL NOT MAKE ANY ADJUSTMENTS NOW. .ILX...NONE. AUTEN
In the hours before
Local storm report, Aug 2, 8:26 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
826 PM CDT WED AUG 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM COLFAX IL .75 INCH HAIL
08/02/00 MC LEAN REPORTED BY ESDA.
0520 PM VILLA GROVE IL .75 INCH HAIL
08/02/00 DOUGLAS REPORTED BY SHERIFF.
0522 PM REDMON IL WIND DAMAGE
08/02/00 EDGAR POWER LINES DOWN ON ROUTE
133 WEST OF REDMON.
REPORTED BY SHERIFF.
0550 PM RUSHVILLE IL WIND DAMAGE
08/02/00 SCHUYLER TREES DOWN. REPORTED BY
SHERIFF.
0635 PM 3 SW IVESDALE IL 1.75 INCH HAIL
08/02/00 CHAMPAIGN PUBLIC REPORT OF GOLFBALL
SIZE HAIL BETWEEN SADORUS
AND IVESDALE. RELAYED BY
WCIGA-TV.
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:33 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 57 min |
| Aug 2, 8:01 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt, Shelby | 59 min |
| Aug 2, 8:11 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Douglas | 64 min |
| Aug 2, 8:11 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 64 min |
| Aug 2, 8:37 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 53 min |
| Aug 2, 8:57 PM CDT | Flash Flood Warning | ILX | Edgar | 3 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.